• Decrease font size
  • Return font size to normal
  • Increase font size
U.S. Department of Health and Human Services

Safety

  • Print
  • Share
  • E-mail

Sigma Spectrum Infusion Pump Model 35700: Class 1 Recall: Risk of Over-Infusion

[UPDATED 6/15/12] Expanded Class I Recall-Serial numbers range from 700000 through 794213. All pumps serviced by SIGMA after September 21, 2010, or remediated as part of the initial recall notification, and all pumps manufactured after November 1, 2010, are not affected by this expanded recall. SIGMA expanded their recall to include additional affected units manufactured from January 18, 2005 through November 1, 2010, with the exception as noted above. These units may fail suddenly causing inaccurate flow conditions during use, ranging from back flow to over-infusion, including free flow. The pump does not issue an alarm when this occurs. These conditions could result in serious injury or death.
 

[Posted 11/14/10]

Audience: Risk Manager, Nursing

Issue: FDA notified healthcare professionals of the class 1 recall of the SIGMA Spectrum Infusion Pump Model 35700.  These units may fail suddenly, causing inaccurate flow conditions during use, ranging from back flow to over-infusion, including free flow. The pump does not issue an alarm when this occurs. These conditions could result in serious injury or death.

Background: The recalled pump is intended for the delivery of fluids, solutions, drugs, agents, nutritionals, electrolytes, blood and blood products via parenteral, enteral, intravenous, intra-arterial, subcutaneous, epidural, or irrigation routes of administration. The recall was initiated September 15, 2010 and includes serial numbers from 706497 to 724065.

Recommendations: Sigma has instructed healthcare facilities to verify whether the serial numbers for their infusion pumps fall within the range of pumps being recalled and is requiring the return of the recalled devices. Sigma has instructed users to not use the infusion pumps on patient populations, including neonatal patients, where inaccurate flow, ranging from back flow to over-infusion, including free flow, could result in serious adverse health consequences or death.

[11/12/2010 - Recall Notice - FDA]
[6/15/2012 - Recall Notice - FDA]